Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 211, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 9, 2007, 4:27 PM MDT for Bowman County, North Dakota. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 4:27 PM MDT (22:27 UTC)
- Expired
- Jul 9, 2007, 5:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bowman County, ND
The radar
The Bismarck radar (KBIS), 216 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:35 PM MDT | HAIL 1 | 20 Sw Bowman, ND | QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 1:01 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 092227 SVRBIS NDC011-092300- /O.NEW.KBIS.SV.W.0211.070709T2227Z-070709T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 427 PM MDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA... THIS INCLUDES THE CITY OF BOWMAN... * UNTIL 500 PM MDT * AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOWMAN...AND MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUFFALO SPRINGS AROUND 440 PM MDT... SCRANTON AND 8 MILES NORTH OF GASCOYNE AROUND 445 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR EASTERN NORTH DAKOTA. LAT...LON 4627 10364 4596 10387 4596 10301 4626 10296 $$ JF
1 follow-up statement
000 WWUS53 KBIS 092303 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 603 PM CDT MON JUL 9 2007 NDC011-092313- /O.EXP.KBIS.SV.W.0211.000000T0000Z-070709T2300Z/ BOWMAN ND- 503 PM MDT MON JUL 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BOWMAN COUNTY EXPIRES AT 500 PM MDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING FOR WESTERN NORTH DAKOTA. LAT...LON 4627 10364 4596 10387 4596 10301 4626 10296 $$ JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:20 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 9, 1:20 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 220 PM CDT MON JUL 9 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FORECAST PROBLEM TODAY WILL BE CONVECTION THIS AFTERNOON AND TONIGHT. CONVECTION ALREADY GETTING GOING IN EASTERN MONTANA. STRONG SHORTWAVE OVER SOUTHEAST SASKATCHEWAN WILL CONTINUE TO PUSH SOUTHEAST...INCREASING INSTABILITY/LIFT ACROSS THE REGION. AHEAD OF THIS...SURFACE TO 85H SOUTHERLY FLOW WILL INCREASE OVER WESTERN NORTH DAKOTA THIS AFTERNOON. THIS WILL BRING INCREASING MOISTURE TO THE AREA AS WELL. LOOKS LIKE INGREDIENTS ARE COMING TOGETHER FOR A SEVERE WEATHER OUTBREAK THIS AFTERNOON/EVENING. ALTHOUGH LOW LEVEL MOISTURE WILL BE SOMEWHAT LIMITED...DUE TO THE STRENGTH OF THE MID LEVEL SHORTWAVE...AND THUS...INCREASING LOW LEVEL FLOW...SHEAR WILL BE SUFFICIENT FOR A TORNADIC THREAT LATE THIS AFTERNOON WITH SUPERCELL THUNDERSTORMS. HOWEVER...WIND/HAIL WILL BE THE MAIN THREAT THIS AFTERNOON AND THIS THREAT WILL CONTINUE THIS EVENING...AS SYSTEM TRANSFORMS INTO MORE OF A LINEAR MCS. PREVIOUS GRIDS HAD A PRETTY GOOD HANDLE ON THE SITUATION. DID SOME MINOR ADJUSTMENTS TO EXPAND COVERAGE OF HIGHER POPS FARTHER SOUTH AND WEST. AFTER TONIGHT...WILL SEE A STRONG NORTHWEST FLOW ON TUESDAY. THINKING WE SHOULD STAY BELOW ADVISORY CRITERIA...BUT WINDY AND WILL CARRY ADVISORY ON THE LAKES. TEMPERATURES WILL BE COOLER ON TUESDAY AND WILL REMAIN AT OR BELOW NORMAL THROUGH THE SHORT TERM PERIOD. ONLY CHANCE OF PRECIPITATION AFTER TONIGHT SYSTEM...WILL BE SOME LINGERING PRECIP IN THE EASTERN CWA ON TUESDAY. ALSO ADDED A SLIGHT CHANCE OF PRECIP ON WEDNESDAY AS ANOTHER SHORTWAVE DROPS OVER THE AREA IN NORTHWEST FLOW. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... A SHARP UPPER LEVEL RIDGE OVER THE ROCKIES WILL REMAIN IN PLACE THROUGH THE LONG TERM. SHORT WAVES MOVING DOWN THE PLAINS SIDE OF THE RIDGE WILL ONLY BRUSH THE FORECAST INITIALLY...KEEPING THE CHANCE OF PRECIP LOW AS THE ASSOCIATED SYSTEMS WILL BE MOVING SOUTH LIMITING THE SUPPLY OF LOW LEVEL MOISTURE. WILL PUT A SLIGHT CHANCE OF TSTMS IN SUNDAY NIGHT AND MONDAY...AS THE RIDGE LOOSES SOME OF ITS AMPLITUDE ALLOWING A SHORT WAVE TO MOVE DOWN OVER THE AREA. TEMPERATURES WILL REMAIN WITHIN THE NORMAL RANGE THROUGH THE PERIOD. && .AVIATION...TIMING OF THE SURFACE LOW AND COLD FRONT WILL BE THE PROBLEM FOR AVIATION THIS AFTERNOON. GOOD MOISTURE ADVECTION AND STRONG LIFTING AHEAD OF THE SYSTEM WILL CAUSE SCATTERED THUNDERSTORMS...SOME SEVERE. CURRENT RADAR INDICATES THUNDERSTORMS ALONG A LINE FROM NORTH OF MILES CITY THROUGH WOLF POINT INTO CANADA MOVING EAST AT ABOUT 25 MPH. THE THUNDERSTORMS WILL MOVE ACROSS EASTERN MONTANA AND NORTH DAKOTA THIS AFTERNOON AND TONIGHT. STRONG WINDS WILL DEVELOP BEHIND THE LOW...WITH LOW STRATUS A POSSIBILITY IN WRAP AROUND MOISTURE...ESPECIALLY IN NORTH CENTRAL AND EASTERN NORTH DAKOTA TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/TSW
Hazardous weather outlook, Jul 9, 3:03 AM MDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CDT MON JUL 9 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 403 AM CDT MON JUL 9 2007 /303 AM MDT MON JUL 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SEVERE THUNDERSTORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. RSL
In the hours before
Local storm report, Jul 9, 3:40 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
440 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST GOLVA 46.73N 103.98W
07/09/2007 E60 MPH GOLDEN VALLEY ND FIRE DEPT/RESCUE
ACCOMPANIED BY PEA SIZE HAIL AND VERY HEAVY RAINFALL.
&&
CJS/JFLocal storm report, Jul 9, 3:52 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
452 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 12 SE AMIDON 46.36N 103.14W
07/09/2007 E0.75 INCH SLOPE ND TRAINED SPOTTER
PENNY SIZE HAIL
&&
CJS/JFLocal storm report, Jul 9, 4:01 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
501 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 12 SE GOLVA 46.61N 103.80W
07/09/2007 M65 MPH GOLDEN VALLEY ND TRAINED SPOTTER
ACCOMPANIED BY VERY HEAVY RAIN AND NICKEL SIZE HAIL.
&&
CLH/TSWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:00 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
| Jul 9, 3:06 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope | 54 min |
| Jul 9, 3:24 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 43 min |
| Jul 9, 3:43 PM MDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 9, 3:50 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 40 min |
| Jul 9, 3:59 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger, Slope | 46 min |
| Jul 9, 4:04 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 56 min |
| Jul 9, 4:46 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 59 min |
| Jul 9, 5:11 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, McLean, Mountrail | 49 min |
| Jul 9, 5:24 PM MDT | Severe Thunderstorm Warning | BIS | Mountrail | 51 min |
| Jul 9, 5:24 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Stark | 45 min |
| Jul 9, 5:43 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Sioux | 32 min |
| Jul 9, 5:57 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.